Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 144, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 25, 2007, 2:51 PM CDT for Sequatchie County, Tennessee. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2007, 2:51 PM CDT (19:51 UTC)
- Expired
- Jul 25, 2007, 3:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1612 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:18 PM CDT, 33 minutes earlier.
Area forecast discussion, Jul 25, 2:18 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 318 PM EDT WED JUL 25 2007 .SHORT TERM...(TONIGHT THROUGH FRIDAY)...UPPER LOW TO OUR NORTH... SURFACE TROUGH FROM SRN MIDDLE TN INTO NE TN...AND A FEW BREAKS OF SUNSHINE...HAVE CAUSED WIDESPREAD SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON. A FEW STORMS HAVE PULSED JUST UP TO SEVERE LEVELS...WITH VERY HEAVY RAINFALL ALSO NOTED IN A FEW COUNTIES (SCOTT/CAMPBELL TN). MAX TEMPS GENERALLY HELD DOWN THIS AFTERNOON DUE TO CLOUDS AND RAIN. POP AND WEATHER GRIDS ADJUSTED TO CURRENT RADARS AND A SHORT TERM FORECAST INTO THIS EVENING. OTHERWISE...KEPT AT LEAST SOME CHANCE POPS ALL AREAS OVERNIGHT. FAVORED A BLEND OF MOS FOR MINS TONIGHT. ON THURSDAY...UPPER LOW IS STILL VERY MUCH NEARBY AND UNSTABLE AGAIN ...SO FAVORED GOING WITH LOWER END OF LIKELY MOST AREAS ON POPS BY THE AFTERNOON HOURS. WENT CLOSER TO MOS POPS AND MAX TEMPS ACROSS SRN MOST AREAS...WHICH ARE FURTHER AWAY FROM THE UPPER LOW. FOR THURSDAY NIGHT AND FRIDAY...CONVECTION SHOULD BE MORE DIURNAL IN NATURE...BUT CANT RULE OUT ISOLATED CONVECTION JUST ABOUT ANYTIME. PREVIOUS POP AND WEATHER GRIDS WERE REASONABLE WITH SLIGHT ADJUSTMENTS. AGAIN...FAVORED WARMER MOS MAX TEMPS FOR SRN AREAS...AND A MOS BLEND FOR MIN TEMPS. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)...MODELS BRING FRONT INTO AREA FRIDAY NIGHT AND SATURDAY. WILL KEEP CHANCE POPS FOR BOTH PERIODS WITH THE BEST CHANCES IN THE NORTH WHERE THE BEST MOISTURE AND LIFT IS EXPECTED. UPPER LOW LINGERS ON SUNDAY. WILL KEEP CHANCE POPS GOING FOR SUNDAY WITH THE BEST CHANCES IN OUR EASTERN ZONES. UPPER LOW STILL LINGERING TO THE EAST ON MONDAY THROUGH WEDNESDAY...WILL KEEP ONLY LOW POPS FOR THE MOUNTAINS WHERE THE BEST MOISTURE IS AVAILABLE. STAYED NEAR MOS/HPC FOR TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 69 86 69 90 69 / 30 50 40 40 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 66 84 67 87 67 / 40 60 40 40 30 OAK RIDGE, TN 66 85 66 88 67 / 40 60 40 40 30 TRI CITIES AIRPORT, TN 62 81 63 84 63 / 50 60 40 50 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG/GH
Hazardous weather outlook, Jul 25, 6:00 AM CDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 700 AM EDT WED JUL 25 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-261000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 700 AM EDT WED JUL 25 2007 /600 AM CDT WED JUL 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED. SMALL HAIL IS POSSIBLE MAINLY NORTH OF I-40. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 25, 2:37 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
337 PM EDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG DANDRIDGE 36.02N 83.42W
07/25/2007 JEFFERSON TN LAW ENFORCEMENT
FEW TREES AND POWER LINES DOWN IN THE DANDRIDGE AREA.
REPORTED BY SHERIFFS OFFICE.
&&
MEPThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:32 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea | 43 min |
| Jul 25, 2:00 PM CDT | Severe Thunderstorm Warning | MRX | Jefferson | 60 min |
| Jul 25, 2:28 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Rhea | 62 min |
| Jul 25, 2:37 PM CDT | Severe Thunderstorm Warning | MRX | Cocke | 53 min |
| Jul 25, 3:31 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton | 59 min |
| Jul 25, 3:45 PM CDT | Severe Thunderstorm Warning | MRX | Marion | 60 min |
| Jul 25, 3:48 PM CDT | Severe Thunderstorm Warning | MRX | Bradley | 57 min |
| Jul 25, 4:19 PM CDT | Severe Thunderstorm Warning | MRX | Monroe | 56 min |
| Jul 25, 5:22 PM CDT | Severe Thunderstorm Warning | MRX | Polk | 53 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.